MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER
Model Number VA8094
Medical Device Problem Codes Deflation Problem (1149); Entrapment of Device (1212); Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly stuck in a patient and wouldn¿t deflate all the way.It was further reported that the balloon was allegedly difficult to be removed.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Expiration date: 05/2025.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly got stuck in the patient.It was further reported that the balloon allegedly would not deflate.Reportedly, the balloon catheter was cut and removed along with the sheath as one unit.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one vaccess pta dilatation was returned for evaluation in a partially detached catheter loaded in an unknown sheath.Bunching and stretching were also noted on the catheter shaft.The balloon had minor bunching, and there were kinks throughout the device.No other anomalies were noted during the visual evaluation.During functional testing, an attempt to remove the sheath was made but was unsuccessful.No further testing was performed due to the nature of the complaint.As a result of the investigation, it is confirmed that the reported catheter was difficult to remove from the sheath because it was loaded into an unknown sheath which returned for evaluation, where it was unable to be removed during functional testing.The investigation is also confirmed for the identified bunching and stretching of the catheter, as these anomalies were visible on the returned device.However, the investigation remains inconclusive for the reported deflation issue, as functional testing couldn¿t be performed due to the condition of the device returned for evaluation.The investigation also remains inconclusive for the reported balloon entrapment as the conditions of use couldn¿t be replicated under laboratory conditions.A definitive root cause for the reported difficult to remove from the sheath, identified bunching and stretching of the catheter, reported deflation issue and reported balloon entrapment could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.D4 (expiration date: 05/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VACCESS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16270098
Report Number2020394-2023-00015
Device Sequence Number7492185
Product Code LIT
UDI-Device Identifier00801741121357
UDI-Public(01)00801741121357
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVA8094
Device Catalogue NumberVA8094
Device Lot Number93SG0044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexUnknown